How Does A Contraceptive Pill Spoil Your Beauty?

By: Ajanta Sen
Subscribe to Boldsky

The use of contraceptive pills has become very common these days. A majority of women take birth control pills to avoid unwanted pregnancy. These pills, obviously, help in birth control and have many other advantages as well, such as they can reduce the outbreak of acne, decrease the growth of unwanted hair on breasts, face and back, etc. However, you may not be aware of the fact that these contraceptive pills can take a toll on your skin as well. Now the next question is, how do contraceptive pills spoil your beauty? Common Side Effects Of Birth Control Pills

There are many ways birth control pills affects your beauty. For some women, these pills can be a boon to improve their acne-prone skin, whereas for others they can cause brown patches on the skin. Thus, contraceptive pills can be a boon for some, whereas a bane for the rest.

10 Things Women Need To Know About The Pill

In this article, you can get an insight as to how contraceptive pills can spoil your beauty. Birth control pills can have an effect on the hormone levels and cause fluctuations in the levels, resulting in many beauty-related defects. Read on to know more.

Skin Pigmentation And Brown Patches

Studies state that women who take contraceptive pills may experience some ugly brown patches on their upper lips. This brown patch can give an appearance of a mustache that can look extremely awkward. Sometimes, these patches can even emerge on your lower cheeks and forehead as well. If you experience any pigmentation on your skin, immediately consult your doctor, so that he/she can change the dosage of your pills or suggest any other type of birth control method.

Sensitivity To Sun

Birth control pills can make your skin even more vulnerable to the sun. As a result, you may experience skin discolouration on the exposed parts of your body. This condition is also known as "melasma". Melasma is characterised by dark patches on the nose, forehead, upper cheek, lips and the upper lip region.

Freckles

You may be ignorant on how contraceptive pills spoil your beauty. Believe it or not, if you notice some brown spots on your upper cheeks while you are on birth control pills, you must check this immediately with your doctor right away. These freckles can gradually increase and make your face look dark and ugly.

Weight Gain

Another disadvantage of contraceptive pills is "weight gain", which is probably the nastiest things that can spoil your beauty. According to studies, prolonged use of contraceptive pills can make your hips and breasts heavier, and as a result contribute to your overall weight.

Yellow Eyes and Skin

If you notice your eyes or skin turning yellow in colour, it can be an alarming sign because this might be a serious side effect of birth control pills.

Blurred Vision

One of the scariest answers to how contraceptive pills spoil your beauty is blurred vision. If you are experiencing a problem in your eyesight, this can be a serious effect of the contraceptive pills. Get in touch with your doctor at once, if your vision has suddenly become hazy.

Thus, there is no doubt that all the aforementioned side effects of birth control pills can spoil your beauty in no time. So now, when you have been enlightened on these adverse effects of contraceptive pills, do consult your doctor to decrease the dosage or ask him/her about any other birth control method.

 

Read more about: skin care, beauty
Story first published: Saturday, November 28, 2015, 15:00 [IST]
Please Wait while comments are loading...